Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Nov 12, 2006, 11:11 PM CST for 5 counties in Wisconsin. It took effect at Nov 13, 2006, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 11:11 PM CST (05:11 UTC)
- In effect from
- Nov 13, 2006, 12:00 AM CST
- Expired
- Nov 13, 2006, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 130511 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1111 PM CST SUN NOV 12 2006 ...SNOW OVERNIGHT... .A MIX OF RAIN AND SNOW IS SPREADING RAPIDLY OVER WEST CENTRAL WISCONSIN LATE THIS EVENING...AND IS EXPECTED TO CHANGE OVER TO ALL SNOW OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY NORTH OF A LINE FROM MENOMONIE TO EAU CLAIRE. A LOW PRESSURE TROUGH WILL BE MOVING ACROSS WEST CENTRAL WISCONSIN OVERNIGHT AND SNOW WILL BE DIMINISHING BY MORNING OVER MOST OF THE AREA. WIZ015-016-025-027-028-131200- /O.NEW.KMPX.SN.Y.0007.061113T0600Z-061113T1200Z/ BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE... ALTOONA 1111 PM CST SUN NOV 12 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. RAIN AND SNOW IS SPREADING OVER THE AREA AND WILL CHANGE OVER TO ALL SNOW OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY IN AREAS NORTH OF A LINE FROM MENOMONIE TO EAU CLAIRE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPR
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 12, 9:36 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 12, 9:36 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 936 PM CST SUN NOV 12 2006 .UPDATE... STILL A BIT TRICKY SITUATION OVERNIGHT. LAPS 1000-850 THICKNESS OF 1305 METERS DIPS DOWN NEAR THE TWIN CITIES AND BACK NW TOWARD KAXN. THIS GENERALLY IN AREA WHERE SNOW HAS BEEN REPORTED. 00Z RUC AND NAM SHOWING FAVORABLE THICKNESSES FOR SNOW DROPPING A LITTLE FARTHER SOUTH OVERNIGHT AND THEN THE COLUMN COOLING IN WI OVERNIGHT. KMPX SOUNDING DID SHOW SOME EVAPORATIVE COOLING POTENTIAL..WHICH DID WORK OUT. LOTS OF TEMPS IN MID 30S...AND EVEN UPPER 30S IN WI...SO THERE WILL BE SOME MELTING INITIALLY. AS FAR AS FORCING GOES..THERE IS A FRONTOGENETIC SIGNATURE OVER EAST CENTRAL AND SOUTH CENTRAL MN..WHICH IS FORECAST TO GRADUALLY SHIFT INTO WI OVERNIGHT. THETA E ADVECTION IN THE 850-700 MB LAYER IS CURRENTLY ON THE EDGE OF FRONTOGENESIS AREA. THE THETA E ADVECTION WEAKENS OR MOVES OFF FARTHER EAST OF OUR WI AREA LATE TONIGHT. WITH THE INITIALLY WARM TEMPS...AND GRADUALLY WEAKENING FORCING.. FEEL THAT THE AROUND 3 INCHES WILL BE OK IN WI..AND AROUND 2 IN EASTERN INTO SOUTH CENTRAL MN. && .PREV DISCUSSION... /ISSUED 244 PM CST SUN NOV 12 2006/ DISCUSSION... CONCERNS DURING THE FORECAST PERIOD THROUGH NEXT SUNDAY REVOLVE AROUND A SNOW EVENT OVER THE EASTERN CWA TONIGHT AND THE THREAT OF MORE SNOW TUESDAY NIGHT AND WEDNESDAY. GOOD CONTINUITY CONTINUES WITH THE SYSTEM TONIGHT BETWEEN THE NAM AND GFS. THE RIGHT ENTRANCE REGION OF THE JET STRENGTHENS TO OUR NORTH OVERNIGHT WITH INCREASING MID LEVEL FRONTOGENESIS. THE FWF BLOSSOMS OVER EAST CENTRAL MN AND WEST CENTRAL WI BETWEEN 06Z AND 12Z. CROSS SECTION SHOWS BOTH DEEP MOISTURE AND AGEOSTROPHIC VERTICAL CIRCULATION PEAKING IN THE 09Z TO 12Z TIME FRAME OVER WEST CENTRAL WI. OMEGA IS ALSO MAXIMIZED AT AND JUST BELOW THE PREFERRED TEMPERATURES FOR ICE CRYSTALS FORMATION. LAYER EPV IS A LITTLE MORE POSITIVE THAN WHAT IS PREFERRED BUT A SMALL AREA OF .25 OR LESS DOES EXIST. 295K THETA SURFACE INDICATES MIXING RATIOS OF 3 G/KG. NAM/GFS BUFKIT COBB TECHNIQUE INDICATES 3 INCHES OF SNOW ACCUMULATION AT BOTH EAU AND HYR WITH SNOW AMOUNTS DIMINISHING BACK TO AN INCH OR SO IN THE TWIN CITIES. WILL CONTINUE WITH A 2 TO 3 INCH FORECAST FOR WEST CENTRAL WI BUT A LITTLE CONCERNED GIVEN THE FORCING THAT THE LADYSMITH TO EAU CLAIRE AREA COULD BE HIGHER. 12Z NCEP NMM WRF SHOWS AT LEAST .25 LIQUID ACCUMULATION BY 12Z MONDAY IN THE AFOREMENTIONED AREA WHILE THE NCEP ARW WRF SHOWS THE .25 AREA JUST EAST OF THE FA. COLLABORATION WITH NEIGHBORS TO THE NORTH AND SOUTHEAST WAS TO STAY BELOW ADVISORY CRITERIA DUE TO THE SPEED OF THE SYSTEM. DRY CONDITIONS MONDAY AND MONDAY NIGHT. FEW CHANGES MADE TO THE TUESDAY THROUGH WEDNESDAY FORECAST AS A SHORT WAVE DEEPENS EAST OF THE ROCKIES. SINGLE RUN GFS SOLUTION IS STILL BANKING ON A BIG STORM JUST SOUTH OF HERE ON WEDNESDAY. 12Z ECMWF NOT AS DEEP...FURTHER SOUTHEAST...ALONG WITH MORE OF AN INVERTED TROUGH EXTENDING NORTHWEST FROM THE LOW THROUGH WESTERN WISCONSIN. GFS ENSEMBLE DATA IS SIMILAR TO THE ECMWF. ONE THING FOR SURE IS THAT WESTERN AREAS OF THE FA WILL BE COLDER ON WEDNESDAY WITH HIGHS ONLY IN THE LOWER TO MIDDLE 30S. CONTINUED WITH A CHANCE OF RAIN ON TUESDAY...MIXING WITH AND THEN CHANGING TO SNOW BY WEDNESDAY MORNING. RIDGING ALOFT/SURFACE HIGH PRESSURE THEN BUILD VERY SLOWLY EASTWARD FROM THE NORTHERN ROCKIES TO THE FA IN THE THURSDAY THROUGH SUNDAY PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JPR
Hazardous weather outlook, Nov 12, 4:52 AM CST, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 452 AM CST SUN NOV 12 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 452 AM CST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL AFFECT MINNESOTA AND WESTERN WISCONSIN LATER THIS AFTERNOON AND TONIGHT. AS THE WEATHER SYSTEM MOVES INTO WESTERN MINNESOTA THIS AFTERNOON...SNOW SHOULD DEVELOP NORTH OF AN ALEXANDRIA TO ST CLOUD AND MORA LINE. A MIX OF RAIN AND SNOW WILL BE POSSIBLE AS FAR SOUTH AS THE TWIN CITIES AND WILLMAR. ANY RAIN SNOW MIX WILL TRANSITION TO ALL SNOW ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE MAINLY EAST OF A ST CLOUD...HUTCHINSON LINE. THE HIGHER AMOUNTS WILL LIKELY OCCUR EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 94...INCLUDING RICE LAKE...LADYSMITH...NEW RICHMOND...CAMBRIDGE...AND MORA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
Nearby
Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.